Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 12, NWS North Platte, NE

April 24, 201426 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 24, 2014, 3:12 AM MDT for 26 counties in Nebraska. It took effect at Apr 24, 2014, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 3:12 AM MDT (09:12 UTC)
In effect from
Apr 24, 2014, 11:00 AM MDT
Expired
Apr 24, 2014, 6:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3274 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS83 KLBF 240912
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 AM CDT THU APR 24 2014

...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...

.SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT
MOVED ACROSS WESTERN NEBRASKA LAST NIGHT. STRONG AND GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. CLEARING
SKIES WILL SEE TEMPERATURES RISE INTO THE 70S TODAY WITH MINIMUM RELATIVE
HUMIDITY FALLING TO AROUND 10 TO 15 PERCENT OVER MOST OF WESTERN
NEBRASKA. 

NEZ204-206-208>210-219-242315-
/O.NEW.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
412 AM CDT THU APR 24 2014 /312 AM MDT THU APR 24 2014/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR ...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/
THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
4 follow-up statements
535 
WWUS83 KLBF 240914 CCA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 AM CDT THU APR 24 2014

...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...

.SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT
MOVED ACROSS WESTERN NEBRASKA LAST NIGHT. STRONG AND GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. CLEARING
SKIES WILL SEE TEMPERATURES RISE INTO THE 70S TODAY WITH MINIMUM RELATIVE
HUMIDITY FALLING TO AROUND 10 TO 15 PERCENT OVER MOST OF WESTERN
NEBRASKA. 

NEZ204-206-208>210-219-242330-
/O.COR.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
413 AM CDT THU APR 24 2014 /313 AM MDT THU APR 24 2014/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/
THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
818 
WWUS83 KLBF 241413
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 AM CDT THU APR 24 2014

...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON...

.SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT
MOVED ACROSS WESTERN NEBRASKA LAST NIGHT. STRONG AND GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON.
ALSO...CLEARING SKIES WILL SEE TEMPERATURES RISE INTO THE 70S
TODAY WITH MINIMUM RELATIVE HUMIDITY FALLING TO AROUND 10 TO 15
PERCENT OVER MOST OF WESTERN NEBRASKA. THE COMBINATION OF LOW
RELATIVE HUMIDITY AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS TODAY.

NEZ204-206-208-210-219-250000-
/O.CON.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS-
913 AM CDT THU APR 24 2014 /813 AM MDT THU APR 24 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND
NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN
  AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ209-250000-
/O.CON.KLBF.FW.W.0012.140424T1700Z-140425T0000Z/
LOUP RIVERS BASIN-
913 AM CDT THU APR 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 209 LOUP 
  RIVERS BASIN.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
582 
WWUS83 KLBF 241949 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT THU APR 24 2014

...RED FLAG WARNING FOR WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON...

.RELATIVE HUMIDITY ACROSS MUCH OF WESTERN AND NORTH CENTRAL
NEBRASKA HAS BEEN MEASURED BETWEEN 10 AND 15 PERCENT THIS
AFTERNOON...ALONG WITH NORTHWEST WINDS BLOWING AT 15 TO 25 MPH
WITH HIGHER GUSTS. THESE CONDITIONS WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON...KEEPING FIRE DANGER CRITICAL.
CONDITIONS WILL IMPROVE THIS EVENING.

NEZ204-206-208-210-219-250000-
/O.CON.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS-
249 PM CDT THU APR 24 2014 /149 PM MDT THU APR 24 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND
NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ209-250000-
/O.CON.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/
LOUP RIVERS BASIN-
249 PM CDT THU APR 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 209 LOUP 
  RIVERS BASIN.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
653 
WWUS83 KLBF 242358
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT THU APR 24 2014

...THE RED FLAG WARNING WILL EXPIRE...

NEZ204-206-208-210-219-250100-
/O.EXP.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS-
658 PM CDT THU APR 24 2014 /558 PM MDT THU APR 24 2014/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH
CENTRAL NEBRASKA...

RELATIVE HUMIDITY REMAINS LOW AT MANY LOCATIONS...WITH A GRADUAL
RECOVERY THIS EVENING. THE WINDS HAD DECREASED TO LESS THAN 10 MPH
IN MOST LOCATIONS.

$$

NEZ209-250100-
/O.EXP.KLBF.FW.W.0012.000000T0000Z-140425T0000Z/
LOUP RIVERS BASIN-
658 PM CDT THU APR 24 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA...

RELATIVE HUMIDITY REMAINS LOW AT MANY LOCATIONS...WITH A GRADUAL
RECOVERY THIS EVENING. THE WINDS HAD DECREASED TO LESS THAN 15
MPH IN MOST LOCATIONS.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:26 AM MDT, 46 minutes earlier.

Area forecast discussion, Apr 24, 2:26 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT THU APR 24 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 311 AM CDT THU APR 24 2014

POST FRONTAL SHOWERS CONTINUE OVER A SMALL PORTION OF SOUTHWEST
NEBRASKA AND NORTH CENTRAL NEBRASKA EARLY THIS MORNING. LAST
LIGHTNING WAS AROUND 05Z. FAIRLY STRONG NORTHWEST FLOW CONTINUING
OVER THE FORECAST AREA EARLY THIS MORNING. ALL SHOWERS SHOULD HAVE
CLEARED FORECAST AREA BY 12Z. BIG WINNERS TONIGHT WERE GARFIELD
AND WHEELER COUNTIES WITH LESS THAN A QUARTER OF AN INCH. THIS
WILL HAVE IMPLICATIONS WITH FIRE WEATHER...SEE DISCUSSION BELOW.
MODELS IN FAIR AGREEMENT THIS MORNING FOR THE NEAR TERM.
TEMPERATURES ABOUT 10F DEGREES COOLER TODAY ACROSS THE FORECAST
AREA. STRONG NORTHWEST FLOW TO CONTINUE OVER THE AREA AGAIN TODAY
WITH GOOD MIXING AND SKIES CLEARING OUT FROM THE PANHANDLE
EASTWARD THROUGH THE MORNING. MODELS HAVE CLOUDS CLEARING OUT
PRETTY QUICKLY BUT CURRENT TRENDS ON SATELLITE NOT SUPPORTIVE OF
THIS. FULL SUN EXPECTED BY THIS AFTERNOON...AND WITH GUSTY
NORTHWEST FLOW HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE FOR
HIGHS. TONIGHT WITH CLEAR SKIES TEMPERATURES WILL FALL INTO THE
MID 30S TO AROUND 40. FRIDAY...AS WEAK RIDGE CONTINUES TO MOVE
EAST INTO THE NORTHERN PLAINS...EXPECT CONTINUED DRY AND WEAK
SOUTHWEST FLOW AS A WEAK SURFACE TROUGH TRANSITIONS TO THE EAST
ACROSS WESTERN NEBRASKA WITH A VERY DRY AIRMASS IN PLACE.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 311 AM CDT THU APR 24 2014

A POTENT UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ONSHORE THE
PACIFIC COAST FRIDAY EVENING...AND PROGRESS EASTWARD INTO THE
CENTRAL PLAINS DURING THE WEEKEND. THE 24/00Z MODEL RUNS HAVE ALL
SHIFTED THE TRACK OF THE STORM NORTH...WITH A NEARLY STACKED H5/H7
CIRCULATION CENTER LOCATED INVOF NORTHEAST COLORADO OR WESTERN
NEBRASKA AT 00Z MONDAY 28TH APRIL. GEFS ALSO CLUSTERING A AN H5
CIRCULATION CENTER IN THE SAME AREA. OPERATIONAL MODELS AND THE GEFS
ALL INDICATE A VERY DEEP SURFACE LOW /NEAR 983MB/ IN THE SAME
GENERAL AREA. THIS WILL BE A VERY DYNAMIC SYSTEM...WITH UNMODIFIED
RICH GULF MOISTURE STREAMING NORTHWARD INTO THE PLAINS. THIS
SPELLS SEVERE THUNDERSTORMS AND HEAVY RAINFALL IN AREAS. THE
CAVEAT TO ALL OF THIS WILL BE A PRONOUNCED DRY SLOT...THAT WILL
IMPACT SOME PORTION OF THE CENTRAL PLAINS. WITH TONIGHTS NORTHWARD
SHIFT IN THE MODELS...THIS DRY SLOT WOULD IMPACT PART OR ALL OF
THE NWS NORTH PLATTE FORECAST AREA SOMETIME DURING THE WEEKEND. AT
THIS POINT HOWEVER...THE SYSTEM IS STILL WELL OFFSHORE AND NOT
BEING SAMPLED BY UPPER AIR OBSERVING NETWORK. THEREFORE AM
HESITANT TO MAKE MAJOR CHANGES TO THE CURRENT FORECAST. IF THE
MODELS CONTINUE TO FAVOR A NORTHWARD TRACK IN FUTURE RUNS...THEN
WILL HAVE TO WARM HIGHS AND CUT PRECIPITATION CHANCES FOR PART OF
THE WEEKEND.

EARLY NEXT WEEK...THE AREA WILL CONTINUE TO BE IMPACTED FROM THIS
LARGE SLOW MOVING STORM SYSTEM. HOW THIS WHOLE SYSTEM EVOLVES COULD
BE QUITE INTERESTING. FOR EXAMPLE...THE LATEST 24/00Z ECMWF DUMBBELLS
A SECOND UPPER LOW WESTWARD FROM EASTERN CANADA...EVENTUALLY MERGING
THE TWO SYSTEM TOGETHER LATE MONDAY INTO TUESDAY...SENDING A LARGE
SHIELD OF RAIN WEST ACROSS THE AREA. THIS IS JUST ONE POSSIBLE
SCENARIO. FOR NOW...HAVE LOW CONFIDENCE ON HOW THIS WILL ALL PAN
OUT...AND WILL KEEP A CHANCE FOR RAIN AND COOL TEMPERATURES GOING
THROUGH AT LEAST TUESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1249 AM CDT THU APR 24 2014

VISUAL FLIGHT RULES THROUGH 06Z THURSDAY AT KVTN AND KLBF TERMINALS.
NORTHWEST WINDS WILL INCREASE AFTER 14Z AT THE TERMINALS TO
31015G25KT THROUGH 23Z...QUICKLY DIMINISHING THEREAFTER. MID
CLOUDINESS AT THE BEGINNING OF THE TAF PERIOD...TO BECOME SKC AFTER
12Z.

&&

.FIRE WEATHER...
ISSUED AT 311 AM CDT THU APR 24 2014

HAVE ISSUED A RED FLAG WARNING FOR ALL OF WESTERN NEBRASKA THIS
AFTERNOON FOR LOW RELATIVE HUMIDITY AND WINDS. GARFIELD...WHEELER
AND SOUTHERN HOLT COUNTIES RECEIVED LESS THAN A QUARTER OF AN INCH
OF PRECIPITATION OVER NIGHT IN FIRE ZONE 209 BUT THE MAJORITY OF
THAT ZONE WAS TRACE AMOUNTS OR A HUNDREDTH OF AN INCH AT BEST. THE
REMAINDER OF WESTERN NEBRASKA SAW A HUNDREDTH OR LESS OF
PRECIPITATION. MINIMUM RELATIVE HUMIDITIES FELL INTO THE SINGLE
DIGITS AND TEENS YESTERDAY OVER MOST OF THE FORECAST AREA. THINGS
ARE STARTING TO GREEN UP BUT FUELS ARE STILL FAVORABLE. LOOKING TO
THE WEST ACROSS THE BORDER IN WYOMING VERY DRY AIR MASS UNDER THE
HIGH PRESSURE SYSTEM...WITH DEW POINTS IN THE SINGLE DIGITS AND
TEENS. STRONG NORTHWEST FLOW WILL DIMINISH ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. WINDS SHOULD REMAIN
GUSTY TROUGH AT LEAST EARLY AFTERNOON HOWEVER. MINIMUM RH WILL
FALL INTO THE TEENS OVER THE ENTIRE FORECAST AREA AND MAY FALL
INTO THE SINGLE DIGITS OVER SOUTHWEST NEBRASKA AND THE SOUTHEAST
NEBRASKA PANHANDLE. ALL OF WESTERN NEBRASKA IN THE DAY 1 STORM
PREDICTION CENTER FIRE WEATHER OUTLOOK. FIRE WEATHER MAY BE A
CONCERN AGAIN ON FRIDAY WITH LOW RH BUT LIGHTER WINDS WILL BE
LIMITING FACTOR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6
PM MDT/ THIS EVENING FOR NEZ204-206-208>210-219.

&&

SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...POWER
FIRE WEATHER...POWER
Hazardous weather outlook, Apr 23, 7:48 PM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT WED APR 23 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-250200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
848 PM CDT WED APR 23 2014 /748 PM MDT WED APR 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY EAST OF A LINE
FROM ONEILL TO NORTH PLATTE TO HAYES CENTER. SOME STRONG STORMS
ARE POSSIBLE...WITH SMALL HAIL AND STRONG WINDS BEING THE THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY AFTERNOON...NEAR CRITICAL FIRE DANGER IS POSSIBLE
OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WESTERLY WINDS OF
15 TO 25 MPH WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES DOWN
AROUND 15 PERCENT.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PART OF THE
COUNTRY THIS WEEKEND. THERE WILL BE CHANCES FOR THUNDERSTORMS
THROUGH MUCH OF THE WEEKEND...WITH THE MORE LIKELY CHANCES COMING
ON SUNDAY. THIS SYSTEM DOES HAVE THE POTENTIAL TO PRODUCE SEVERE
STORMS...HOWEVER AT THIS TIME IT IS UNCERTAIN THE TIME AND AREA
OF THE HIGHEST CHANCES FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT IF STORMS
DEVELOP TONIGHT ANY REPORTS OF HAIL OR STRONG WINDS WOULD BE
APPRECIATED.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

Nearby

Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.